MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID BASEPLATE - Ø24.5X25

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID BASEPLATE - Ø24.5X25
Model Number 04.01.0152
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 02 febr 2026 glenoid baseplate - d 24.5x25 (k170452) lot 2413518: (b)(4) items manufactured and released on 03-sept-2024.Expiration date: 2029-aug-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0169 glenosphere - d 36x24.5 (k170452) lot 2519720: (b)(4) items manufactured and released on 22-oct-2025.Expiration date: 2030-oct-07.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.(two devices involved in this case) reverse shoulder system 64.01.9009 sf glenosphere screw lot 2423197: (b)(4) items manufactured and released on 31-oct-2024.No anomalies found related to the problem.(two devices involved in this case) investigation performed by r&d project manager.The connection between the baseplate and the glenosphere is achieved through a conical connection between the tapers of the components and secured by the use of a safety screw.The safety screw has to be inserted after the two implants have already been coupled via the taper.In order to be correctly inserted, the axes of the two implants must be aligned.To achieve this, the use of an alignment guide is required.The guide cannot be replaced by using the screw as a guide.The screw does not provide adequate guidance to seat the glenosphere correctly onto the baseplate.Furthermore, using the screw in this way interferes with the proper assembly of the glenosphere to the impactor (04.01.10.0432).
 
Event or Problem Description
After impacting the glenosphere onto the baseplate, the surgeon attempted to insert the screw, but was unsuccessful.Several attempts, including the use of another glenosphere of the same lot, also failed.The surgeon decided to replace the baseplate.However, during its removal, the glenoid fractured, necessitating the implantation of a cta-type endoprosthesis.Subsequently, outside the operative field, the fit between the glenosphere and the baseplate was tested again, but each time the central screw was tightened, the glenosphere would slip out of the baseplate.Delay time: approximately 30 minutes (total duration 1.5 hours).No info regarding patient`s bone quality.No guide was used forglenosphereinsertion.Retentive glenosphere impactor (ref 04.01.10.0432) used.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOID BASEPLATE - Ø24.5X25
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24454894
Report Number3005180920-2026-00124
Device Sequence Number21324350
Product Code PHX
UDI-Device Identifier07630040706391
UDI-Public07630040706391
Combination Product (Y/N)N
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.01.0152
Device Lot Number2413518
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown